Hail, Hardeman
- When
- April 1, 6:05 PM CST
- Where
- Hardeman County, Goodlett
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.350, -99.883
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 3:08 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CST SAT APR 1 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS BEGINNING TO FIRE NEAR THE DRY LINE ACROSS
THE PANHANDLES OF OKLAHOMA AND TEXAS. 18-19Z SOUNDINGS INDICATE
STRONG CAP IN PLACE OFF OF THE CAPROCK SO INITIAL THUNDERSTORMS MAY
HAVE TROUBLE SHIFTING TO THE EAST LATE THIS AFTERNOON...BUT WITH
ADDITIONAL LIFT FROM INCOMING JET/WAVE...ENVIRONMENT FARTHER EAST
WILL BECOME MORE FAVORABLE FOR CONVECTIVE SUPPORT. IN ADDITION...
RELATIVELY MEAGER DEEP LAYER SHEAR IN PLACE...BUT THAT WILL CHANGE
OVER THE NEXT 6 TO 12 HOURS. CURRENT THINKING IS THAT DRY LINE
WILL BE PRIMARY FOCUS WEST OF OKLAHOMA AND NORTH TEXAS LATE THIS
AFTERNOON...WITH THIS ACTIVITY MOVING EAST-NORTHEAST WITH TIME. BEST
COVERAGE OF THUNDERSTORM ACTIVITY EXPECTED OVER WEST-CENTRAL INTO
NORTHWEST OKLAHOMA...SPREADING NORTHEAST LATE THIS EVENING INTO
THE OVERNIGHT HOURS...PRIMARILY AFFECTING AREAS NEAR AND NORTH OF
INTERSTATE 40. WINDOW OF BEST TORNADIC POTENTIAL WILL LIKELY BE
EARLY-MID EVENING ACROSS THE FAR WESTERN SECTIONS OF OKLAHOMA INTO
A SMALL PORTION OF NORTH TEXAS...IF THUNDERSTORMS MAINTAIN A
DISCRETE NATURE AT THAT TIME. OTHERWISE...LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE PRIMARY CONCERN AS EVENING WEARS ON AND INTO
THE OVERNIGHT HOURS.
DRY LINE AND FRONT WILL PUSH THROUGH THE REGION ON SUNDAY. WITH MUCH
DRIER AIR AND WARM/GUSTY WEST WINDS...WILL GO AHEAD AND HOIST A FIRE
WEATHER WATCH FOR MUCH OF OKLAHOMA INTO WESTERN NORTH TEXAS AS TEMPS
AND WINDS MAY REACH RED FLAG COMBO...WITH RELATIVE HUMIDITIES A
CONCERN OVER WESTERN ONE-HALF OF OKLAHOMA INTO NORTH TEXAS.
MID-LEVEL RIDGING MONDAY...YIELDING A NICE LOOKING DAY...WILL GIVE
WAY TO THE NEXT IN A SERIES OF STRONG STORM SYSTEMS BY TUESDAY
NIGHT. WEDNESDAY AND THURSDAY COULD PROVIDE US WITH SIGNIFICANT
WEATHER AS STRONG STORM SYSTEM MOVES THROUGH WITH PLENTY OF MOISTURE
TO WORK WITH...BUT CAP WILL ONCE AGAIN BE AN ISSUE. THIS WILL KEEP
THUNDERSTORM CHANCES THROUGH MID WEEK. QUICK COOL DOWN WILL OCCUR
FRIDAY ON THE HEELS OF THIS SYSTEM...WITH RECOVERY OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 81 48 70 / 40 20 0 0
HOBART OK 57 80 48 70 / 40 0 0 0
WICHITA FALLS TX 63 85 51 74 / 30 10 0 0
GAGE OK 53 78 38 68 / 70 0 0 0
PONCA CITY OK 64 80 47 66 / 70 20 0 0
DURANT OK 67 85 56 75 / 30 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ044.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089.
&&
26/11HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CST SAT APR 1 2006
OKZ004>048-050>052-TXZ083>090-021300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CST SAT APR 1 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THERE
IS A SLIGHT RISK FOR THE REMAINDER OF THE AREA.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY WEST OF A LINE FROM MEDFORD TO
LAWTON OKLAHOMA TO VERNON AND CROWELL TEXAS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST OF THE MODERATE RISK AREA OVER THE
REMAINDER OF OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH THE EARLY MORNING HOURS.
IMPACTS...
HAIL LARGER THAN BASEBALLS...WINDS TO 80 MPH AND TORNADOES ARE
POSSIBLE WITH THE STRONGEST STORMS. THESE STORMS WILL HAVE THE
POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY MORNING.
DISCUSSION...
A WARM FRONT CONTINUES TO MOVE NORTH ACROSS OKLAHOMA ALLOWING MUCH
MORE MOIST AIR TO SPREAD NORTH ACROSS THE AREA. THIS INCREASED
MOISTURE AND DAYTIME HEATING WILL ALLOW THE ATMOSPHERE TO BECOME
MODERATELY UNSTABLE... ESPECIALLY OVER WESTERN SECTIONS OF OKLAHOMA
AND NORTH TEXAS IN AREAS THAT HAVE RECEIVED MORE SUNSHINE EARLY
SATURDAY. MEANWHILE AN UPPER LEVEL STORM SYSTEM MOVING INTO COLORADO
AND NEW MEXICO WILL APPROACH THE SOUTHERN PLAINS THIS AFTERNOON AND
EVENING.
MOSTLY SUNNY SKIES AND HIGHER HUMIDITY HAVE ALLOWED THE ATMOSPHERE
TO BECOME UNSTABLE ACROSS SOUTHWEST OKLAHOMA AND WESTERN SECTIONS OF
NORTH TEXAS BY LATE SATURDAY MORNING. THERE IS A CHANCE THAT
ISOLATED THUNDERSTORMS COULD DEVELOP IN THESE AREAS SATURDAY
AFTERNOON WITH A POSSIBILITY OF SEVERE WEATHER. HOWEVER THE HIGHER
LIKELIHOOD OF THUNDERSTORM DEVELOPMENT WILL BE ASSOCIATED WITH A
DRYLINE THAT WAS OVER EASTERN NEW MEXICO LATE SATURDAY MORNING WHICH
WILL MOVE INTO THE CENTRAL OR EASTERN PORTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES. LIFT ASSOCIATED WITH THIS UPPER LEVEL STORM SYSTEM
WILL AID THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE IN THE MID OR
LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL THEN MOVE EAST
AND NORTHEAST INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
WIND SHEAR AND INSTABILITY WILL ALLOW THUNDERSTORMS TO BECOME SEVERE
QUICKLY WITH VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.
TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WESTERN SECTIONS
OF OKLAHOMA. THE THUNDERSTORMS AND THE SEVERE WEATHER THREAT WILL
SHIFT TO CENTRAL AND EASTERN OKLAHOMA DURING THE EVENING AND
OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY APR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
LINGERING SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA EARLY SUNDAY MORNING...OTHERWISE NO SEVERE THUNDERSTORMS
ARE EXPECT FOR THE REMAINDER OF SUNDAY INTO MONDAY. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE AGAIN BY LATE TUESDAY INTO
WEDNESDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER MAY DEVELOP BEHIND THE DRYLINE SUNDAY
AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 N MADGE 34.96N 99.95W
04/01/2006 E0.75 INCH HARMON OK PUBLIC
&&
FM/LSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CST SAT APR 1 2006 OKZ004-005-009-010-012315- WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK- 500 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND WOODWARD COUNTIES. AN AREA OF STRONG THUNDERSTORMS WAS LOCATED BETWEEN WOODWARD AND LAVERNE AT 500 PM CST. THE STORMS WERE MOVING NORTH AT 35 MPH. EXPECT HALF INCH HAIL...45 MPH WINDS AND FREQUENT LIGHTNING WITH THESE STORMS. MPF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 10 SSW ERICK 35.08N 99.93W
04/01/2006 E2.00 INCH BECKHAM OK AMATEUR RADIO
REPORTED 1.5 MILES NORTH OF BECKHAM COUNTY LINE ON HWY
30.
&&
FM/LSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 519 PM CST SAT APR 1 2006 OKZ033-036-TXZ083-012330- HARMON OK-JACKSON OK-HARDEMAN TX- 519 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND JACKSON COUNTIES. AN AREA OF SEVERE THUNDERSTORMS ACROSS CHILDRESS AND COTTLE COUNTY WERE LOCATED FROM NEAR CHILDRESS... TO NORTH OF PADUCAH AT 519 PM CST...MOVING NORTHEAST AT 40 MPH. STRONG WINDS AND LARGE HAIL ARE LIKELY WITH THESE STORMS. THESE STORMS WILL LIKELY MOVE INTO HARMON AND HARDEMAN COUNTY WITHIN THE NEXT 30 MINUTES. PEOPLE IN HARDEMAN...HARMON AND JACKSON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SAYRE 35.30N 99.63W
04/01/2006 E1.00 INCH BECKHAM OK LAW ENFORCEMENT
SAYRE PD
&&
FM/LSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 W ELK CITY 35.40N 99.48W
04/01/2006 E0.75 INCH BECKHAM OK EMERGENCY MNGR
&&
FM/LSThe Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
5 hail. Local standard time, as filed.
Hail was observed near the Red River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501779, 5501780, 5501781, 5501782, 5501783.